U.S. doctors online nowAsk doctors free
Fayetteville, NC
A 20-year-old female asked:

I had unprotected sex 3 weeks ago on a thursday and now i'm having cramps in my lower abdomen and today i had spotted and now it quit is this normal? the spotting color was light red or pink but it lasted one day what does this mean??

2 doctor answers5 doctors weighed in
Dr. Hunter Handsfield
Infectious Disease 54 years experience
Infection? PID?: This is suspicious for pelvic inflammatory disease (PID, fallopian tube infection), and you are at peak age for chlamydia and gonorrhea, the most common causes. That you spotted today and now are not doesn't mean that symptom has "quit"; there may be more spotting. PID is dangerous if not diagnosed and treated promptly. See a doctor ASAP. Good luck!
Created for people with ongoing healthcare needs but benefits everyone.
Dr. Cristian Thomae
39 years experience
Do pregnancy test: If negative, this may be a cycle when you did not ovulate. If positive seek care
Created for people with ongoing healthcare needs but benefits everyone.

Related questions

A 23-year-old female asked about a 22-year-old female:
I had unprotected sex last week , and now im spotting was red at first then brown then went away but this two weeks before my period what could this b?
Dr. Robert Killian
General Practice 29 years experience
Cervicitis: An irritated or infected cervix may be the problem.
Created for people with ongoing healthcare needs but benefits everyone.
A 21-year-old female asked:
First depo shot july 3.last period was jun 16. Had unprotected sex. The 18 had pink spotting. 2 weeks later bright red. Am i preg or what is it?
Dr. Kenny Chuu
Internal Medicine 13 years experience
Contraception: It's normal to see some small amounts of spotting, even while on the depo shot. Although it's a very effective contraceptive, it's still not 100%, and... Read More
Created for people with ongoing healthcare needs but benefits everyone.
A member asked:
Hi I am 29yr old woman who had unprotected sex 7 days ago. For the last 5 days I have had nausea, heavy feeling and cramps in lower abdomin. Any ideas?
Dr. Jason Hemming
Gastroenterology 18 years experience
? pregnant: I would 1st want to make sure you are not pregnant and then be seen for the evaluation of stds.
Created for people with ongoing healthcare needs but benefits everyone.
A 34-year-old female asked:
I have been in the pill for 3 weeks had sex once unprotected now have had breakthrough bleeding started out brown now red and cramps is thS normal?
Dr. Claudette Anderson
Specializes in Gynecology
No: You may have UTI or pelvic infection going on.OC'sespecially when you start could cause some spotting.Keep taking the pills and see your provider for ... Read More
Created for people with ongoing healthcare needs but benefits everyone.
A 31-year-old female asked:
I'm experiencing cramps in my lower abdomen and back but I'm only spotting what does this mean ?
Dr. Philip Miller
A Verified Doctoranswered
Family Medicine 48 years experience
Menstrual cramping: usually hormonally induced, best relieved with the use of Aleve (naproxen) or Advil ( if not allergic to NSAIDS ); however I would recommend a GYN pe... Read More
Created for people with ongoing healthcare needs but benefits everyone.
Last updated May 26, 2017

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.